Apraclonidine eye drops can be used to help with eyelid ptosis following Botox treatment. The eye drops will not help eyebrow ptosis. Apraclonidine is an alpha-andrenergic agonist eye drop. It can cause the muscles to contract, elevating the upper lid. Thank you, and I hope this helps answer your question.
Which Eye Drop is Used to Correct Ptosis Caused by Botox Injection?
Doctor Answers (7)
Which eye drop is used to correct ptosis caused by Botox injection?
Eyelid droop with Botox
Aproclonidine (Iopidine) can be used to correct eyelid ptosis caused by injection of Botox, Dysport, or Xeomin. Aproclonidine is an alpha-2 adrenergic agonist and will affect the muscle in the eyelid called Muller's muscle. It can give 2-3 millimeters of elevation to the eyelid. It is normally a glaucoma medication. It is prescription. You use 1-2 drops to the affected eye two to three times a day for 3 weeks. However, Aproclonidine will NOT improve eyebrow drop or ptosis. You can tell if you have eyelid ptosis by looking straight ahead in the mirror. If the colored part of your eye (the iris) is less visible on one side than the other, then you have true lid ptosis. If caused by botox, it will improve 100% with time (weeks to months). The muscle that was affected by the botox is called the Levator Palpebral muscle.
Ptosis from Botox injection, what can I use?
Iopidine is a prescription eyedrop that will help with eyelid ptosis. It will NOT help with eyebrow ptosis. Many patients don't understand the difference with this, so make sure you see your doctor in person so he/she can evaluate which kind of ptosis you have. I don't want you to be frustrated that the drops aren't working if it's eyebrow ptosis that you have.
"This answer has been solicited without seeing this patient and cannot be held as true medical advice, but only opinion. Seek in-person treatment with a trained medical professional for appropriate care."
You might also like...
Eye drop for drooping eyelids after Bo-tox
Iopidine or also called Aproclinidine is an alpha adrenergic agonist, which means that it has the same effect as adrenaline. We use this drop to lower intraocular pressure in patients with glaucoma and you must be very careful and look at the side effects before using this drop. I have given a web reference below. Not all patients with ptosis after Bo-tox will improve with Iopidine. Dr. Steinsapir Dr. Groth and I reviewed patients with ptosis after Bo-tox and if Iopidine does work then the ptosis will improve more quickly. Speak to your physician or see an ophthalmologist or oculoplastic for information. Thanks Dr. Boxrud
Web reference: http://www.medsafe.govt.nz/consumers/cmi/i/iopidine.pdf
Iopidine drops can help eyelid droop from botox
Iopidine 0.5% (Apraclonidine) applied 1-2 drops every 3-4 hours for roughly 2-3 weeks is very effective to reduce the droopiness of the eyelid after botox. It starts working in about 30 minutes. It will not work if you have heavy or droopy eyebrows. Best of luck
Eyedrops for Botox Eyelid Ptosis
One eye drop that is commonly recommended for Botox induced droop of the eyelid(s) is Naphcon A. Two other drops that may work are Lopidine and Aproclonidine. However, these may only help eyelid droop and will not improve a drooping brow. In addition the drops don't work for every case. For most post Botox droop a patient simply has to wait for the effect to wear off which can take several months.
Correcting ptosis caused by Botox
The most important thing is to try and prevent ptosis or drooping of eyelids or eyebrows by properly injecting the right amount of Botox at the right depth and in the right location, which is done with near perfection by highly trained physicians like dermatologists and plastic surgeons. The drops you're referring to are Iopidine drops. ~ Dr. Benjamin Barankin, Toronto Dermatology Centre.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.